MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE SYNECOR INTRAPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W.L. GORE & ASSOCIATES GORE SYNECOR INTRAPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number GKFC12
Medical Device Problem Codes Use of Device Problem (1670); Microbial Contamination of Device (2303); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fistula (1862); Unspecified Infection (1930); Hernia (2240)
Date of Event 04/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device utilized in procedure: item #gkfv1520/lot #21139574/udi # (b)(4)/mfr.Report #3003910212-2020-00098.According to the instructions for use (ifu) for gore® synecor intraperitoneal biomaterial, as with any surgical procedure, there are always risks of complications for surgical repair of hernias, with or without mesh, these may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, hernia recurrence, ileus, increased procedure time and related harms, irritation or inflammation, infection, lung function, impairment, pain, paresthesia, perforation, revision/re-surgery, seroma or hematoma and related harms, wound complications and wound dehiscence.
 
Event or Problem Description
It was reported to gore by the field sales associate that approximately 5 weeks ago the surgeon performed a lap incisional hernia repair, while also performing concomitant ileostomy and colostomy take down and periumbilical hernia.The surgeon reported about a week ago (4 weeks post op) the patient presented with a mesh infection and necrotizing fasciitis.The surgeon removed the two pieces of gore® synecor intraperitoneal biomaterial.The surgeon reported there was no adhesion issues, but felt the bioa layer remained on the peritoneum.It was reported the surgeon went back in the patient yesterday and said it appeared that the bioa had now adhered to the bowel and fistulas were present.Reportedly, the surgeon was not certain the fistulas were due to the bioa and he was not certain the infection was due to the gore® synecor intraperitoneal biomaterial.It was reported the surgeon was looking for guidance and trying to piece the information together.
 
Additional Manufacturer Narrative
H6.Results code - 213: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.A review of the sterilization records for the device verified that the lot met all pre-release specifications.
 
Additional Manufacturer Narrative
Procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.Individual medical decisions, if inconsistent and/or non-conforming to the device manufacturer¿s recommendations, ifu, or recognized best practices, may result in or contribute to an adverse event.There is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code "4315: cause not established" is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device.

Brand Name
GORE SYNECOR INTRAPERITONEAL BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key10063515
Report Number3003910212-2020-00099
Device Sequence Number11648841
Product Code FTL
UDI-Device Identifier00733132635344
UDI-Public00733132635344
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152609
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/05/2022
Device Model NumberGKFC12
Device Catalogue NumberGKFC12
Device Lot Number21496599
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/15/2020
Supplement Report FDA Received Date07/10/2020
08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age76 YR
Patient Weight82